Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 34, NWS Miami, FL

April 28, 2006Collier County, Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this red flag warning at Apr 28, 2006, 4:00 AM EDT for Collier County, Miami-Dade County, Monroe County, Florida. It took effect at Apr 28, 2006, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 4:00 AM EDT (08:00 UTC)
In effect from
Apr 28, 2006, 12:00 PM EDT
Expired
Apr 28, 2006, 6:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 280800
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT FRI APR 28 2006

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EDT TODAY FOR
WESTERN AND SOUTHERN INTERIOR AREAS...AND WESTERN METRO AREAS OF
SOUTH FLORIDA FOR THE LOW HUMIDITIES AND 15 MPH WINDS AT 20 FEET...
...FIRE WEATHER WATCH FOR THE WESTERN INTERIOR AND WESTERN METRO
AREAS OF SOUTH FLORIDA FOR SATURDAY AFTERNOON FOR 4 HOURS OR MORE
OF LOW HUMIDITIES...


FLZ063-066-069-070-282200-
/O.NEW.KMFL.FW.W.0034.060428T1600Z-060428T2200Z/
/O.NEW.KMFL.FW.A.0022.060429T1600Z-060429T2300Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
400 AM EDT FRI APR 28 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING FOR THE WESTERN INTERIOR AND WEST COAST AREAS OF SOUTH
FLORIDA...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THIS SAME
AREA SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

DRIER AIR HAS BEEN WORKING INTO SOUTH FLORIDA EARLY THIS MORNING
BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA LATE THURSDAY
EVENING. THE DRIER AIR WILL CONTINUE TO WORK INTO THE WESTERN
INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA TODAY...AS
TEMPERATURES WILL WARM UP INTO THE MID 80S. THIS WILL ALLOW FOR
THE RELATIVE HUMIDITIES TO FALL DOWN BELOW 35 PERCENT THIS
AFTERNOON FOR 3 TO 4 HOURS. THE 20 FOOT WINDS WILL ALSO BE AROUND
15 MPH THIS AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED FOR THE WESTERN INTERIOR AND WEST COAST AREAS OF SOUTH
FLORIDA FOR THIS AFTERNOON.

THE DRIER AIR WILL REMAIN OVER THIS AREA THROUGH SATURDAY...AS
TEMPERATURES WILL ONCE AGAIN WARM UP INTO THE MID 80S. SO THE
RELATIVE HUMIDITIES WILL ONCE AGAIN FALL BELOW 35 PERCENT FOR 4
HOURS OR MORE SATURDAY AFTERNOON. THEREFORE...A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR THE WESTERN INTERIOR AND WEST COAST AREAS OF
SOUTH FLORIDA FOR SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

LISTEN FOR LATER FORECASTS FROM THE MIAMI NATIONAL WEATHER OFFICE
ON THIS DEVELOPING WEATHER SITUATION.

$$

FLZ073-075-282200-
/O.NEW.KMFL.FW.W.0034.060428T1600Z-060428T2200Z/
WESTERN DADE-MAINLAND MONROE-
400 AM EDT FRI APR 28 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON. 

DRIER AIR HAS BEEN WORKING INTO SOUTH FLORIDA EARLY THIS MORNING
BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA LATE THURSDAY
EVENING. THE DRIER AIR WILL CONTINUE TO WORK INTO THE SOUTHERN INTERIOR
AREAS OF SOUTH FLORIDA TODAY...AS TEMPERATURES WILL WARM UP INTO
THE MID 80S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL
DOWN BELOW 35 PERCENT THIS AFTERNOON FOR 3 TO 4 HOURS. THE 20 FOOT
WINDS WILL ALSO BE AROUND 15 MPH THIS AFTERNOON. THEREFORE...A RED
FLAG WARNING HAS BEEN ISSUED FOR THE SOUTHERN INTERIOR AREAS OF
SOUTH FLORIDA FOR THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER  OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

LISTEN FOR LATER FORECASTS FROM THE MIAMI NATIONAL WEATHER OFFICE
ON THIS DEVELOPING WEATHER SITUATION.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:36 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 28, 2:36 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
236 AM EDT FRI APR 28 2006

.DISCUSSION...TEMPORARY OMEGA PATTERN DEVELOPS ALOFT WITH THE SE
U.S/FLA PENINSULA SOMEWHAT UNDER THE INFLUENCE OF THE UPPER RIDGE
BETWEEN A DEEPENING TROUGH OVER THE GREAT PLAINS AND OFF OF THE E
U.S. COAST. RIDGE SLOWLY MOVES E THOUGH...OVER THE FLA PENINSULA
SUN...THEN OFFSHORE MON AND WEAKENING WITH THE UPPER FLOW BECOMING
ZONAL...WHICH PERSISTS THROUGH THU AS THE 2 UPPER LOWS PREVIOUSLY
DISCUSSED MERGE N OF THE AREA OFF THE MID ATLC COAST THU.

FOR THE SHORT TERM...TODAY THROUGH SAT...DRY WITH NEAR NORM TEMPS.
WINDS START THE DAY NW BUT BY AFTERNOON BECOME NE WHICH WILL
MITIGATE E COAST TEMPS FROM THU HIGHS.

FOR THE LONG TERM...SUN THROUGH THU...A BIT OF ENERGY ROTATING ABOUT
THE LOW TO W CROSSES THE FLA PENINSULA SUN/MON AS THE UPPER FLOW
BECOMES ZONAL. A WEAK FRONTAL BOUNDARY MAY CROSS THE AREA SUN AS
WELL SO MINIMAL POPS POSSIBLE. DRY TUE. WED...AS THE UPPER LOWS
MERGE...SO DO THE SURFACE LOWS NE OF AREA...DRAGGING AN ANOTHER
FRONT THROUGH THE FLA PENINSULA. MINIMAL POPS THEN AS WELL. DRY
THU.

&&
.MARINE...CURRENT W/NW WINDS AT CAUTION LEVELS WHICH DECREASE TODAY
BUT THE NORTHERLY FLOW AFFECTING GULF STREAM AT THE MOMENT TO
CONTINUE ...RAISING GULF STREAM SEAS. ADD TO THIS THE SPECTOR OF
INCREASING SWELLS FROM THE NE AS SURFACE LOW PERSISTS TO NE. WILL
HAVE ADVISORY CRITERIA FOR SEAS ATLC WATERS TODAY. WNAWAVE SHOWS
INCREASING SWELL CONDITIONS TONIGHT THROUGH SUNDAY...DECREASING MON.
IF FORECASTED SWELL HEIGHTS MATERIALIZE...INCREASING ROUGH
SURF...ESPECIALLY ALONG PALM BEACH AND MAYBE BROWARD COASTS POSSIBLE
OVER THE WEEKEND. RISK OF DANGEROUS RIP CURRENTS MOST LIKELY.

&&
.FIRE WEATHER...DEW POINTS OVER N FLA MID 50S AND PROG SOUNDINGS
OVER S FLA INDICATE DRY AIR ALOFT...WHICH IS EXPECTED TO MIX DOWNWARD
TODAY...TO LOWER DEWPOINTS SIMILARLY. INTERIOR AND W ZONES TO BE
AFFECTED AS NORTHERLY WINDS OVER LAKE TO PROTECT ZONES S AND
EXPECTED NE FLOW OFF ATLC TO PROTECT E COAST. THUS...RED FLAG
WARNING TODAY WITH A WATCH GLADES, HENDRY AND COLLIER COUNTIES SAT.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  68  80  65 / 0   0   0   5
FORT LAUDERDALE  83  70  81  68 / 0   0   0   5
MIAMI            84  69  82  67 / 0   0   0   5
NAPLES           84  63  84  63 / 0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES, HENDRY, COLLIER, MAINLAND MONROE AND
     WESTERN MIAMI-DADE TODAY.
     FIRE WEATHER WATCH GLADES, HENDRY AND COLLIER SATURDAY.
AM...SMALL CRAFT ADVISORY ATLANTIC WATERS TODAY.
GM...NONE.
&&
Hazardous weather outlook, Apr 27, 8:57 PM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
857 PM EDT THU APR 27 2006

FLZ063-066>075-281000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
857 PM EDT THU APR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LARGE NORTHEAST SWELLS GENERATED BY A DEVELOPING GALE OVER THE
NORTHWEST ATLANTIC MAY BEGIN TO AFFECT THE NORTHERN ATLANTIC WATERS
OFF PALM BEACH COUNTY LATE SATURDAY...REACHING A PEAK ON SUNDAY. THE
SWELLS MAY RESULT IN A HIGH RISK OF RIP CURRENTS AND ROUGH SURF
CONDITIONS THROUGHOUT THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:00 AM EDTFire Weather WatchMFLCollier24 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.